Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 43, NWS Pueblo, CO

November 19, 2010Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Nov 19, 2010, 8:34 PM MST for Huerfano County, Las Animas County, Colorado. It took effect at Nov 20, 2010, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2010, 8:34 PM MST (03:34 UTC)
In effect from
Nov 20, 2010, 10:00 AM MST
Expired
Nov 20, 2010, 6:03 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS85 KPUB 200334
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
834 PM MST FRI NOV 19 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
229...230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN
HUERFANO COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY
WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
THE SOUTHERN I-25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN
HUERFANO COUNTIES FOR LATE SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT
IN POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT...AND THE
DEVELOPMENT OF STRONG SOUTHWESTERLY DOWNSLOPE WINDS ON SATURDAY.
COMBINED WITH THE DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE
SPREAD POSSIBLE.

COZ229-230-233-201945-
/O.NEW.KPUB.FW.W.0043.101120T1700Z-101121T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
834 PM MST FRI NOV 19 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230...AND
233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 


* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. 

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
580 
WWUS85 KPUB 201148
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
448 AM MST SAT NOV 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 229...
230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN HUERFANO
COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY WINDS...LOW
HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS
ANIMAS AND EASTERN HUERFANO COUNTIES FOR LATE THIS MORNING THROUGH
THE AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL
RESULT IN THE DEVELOPMENT OF STRONG SOUTHWESTERLY WINDS
TODAY...AND THE RELATIVE HUMIDITIES WILL DROP TO BELOW 15 PERCENT. 
THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS...WILL LEAD
TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES
OF FIRE SPREAD POSSIBLE.

COZ229-230-233-210100-
/O.CON.KPUB.FW.W.0043.101120T1700Z-101121T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
448 AM MST SAT NOV 20 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 229...230 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. 

* WIND...SOUTHWEST 20 TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
989 
WWUS85 KPUB 202157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MST SAT NOV 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 229...
230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN HUERFANO
COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY WINDS...LOW
HUMIDITY VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST
COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER
ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL
PASO...PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...LAS
ANIMAS AND HUERFANO. FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES ALONG WITH DRY FUELS. 

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS
ANIMAS AND EASTERN HUERFANO COUNTIES FOR LATE THIS MORNING
THROUGH THE AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM
SYSTEM WILL RESULT IN THE DEVELOPMENT OF STRONG SOUTHWESTERLY
WINDS TODAY...AND THE RELATIVE HUMIDITIES WILL DROP TO BELOW
15 PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY
FUELS...WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE.

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE
PLAINS TOMORROW AFTERNOON DUE TO STRONG WEST TO SOUTHWEST
WINDS..DRY FUELS AND LOW RELATIVE HUMIDITIES.

COZ229-230-233-211400-
/O.NEW.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
/O.CON.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
257 PM MST SAT NOV 20 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...
230 AND 233...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR FOR GUSTY 
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND
233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233.

* WIND...SOUTHWEST 20 TO 30 MPH TODAY AND WEST TO SOUTHWEST WINDS
  OF 20 TO 35 MPH TOMORROW.

* HUMIDITY...10 TO 15 PERCENT BOTH TODAY AND TOMORROW.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD ARE EXPECTED THE REST OF TODAY AND
  TOMORROW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226>228-231-232-234>237-211400-
/O.NEW.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
257 PM MST SAT NOV 20 2010

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG GUSTY 
WINDS AND LOW RELATIVE HUMIDITY 

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231...
  232...234...235...236 AND 237. 

* WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH.

* HUMIDITY...10 TO 15%

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HODANISH
025 
WWUS85 KPUB 210042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MST SAT NOV 20 2010

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST
COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER
ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL PASO...
PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS ANIMAS AND
HUERFANO. THIS FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES ALONG WITH DRY FUELS.

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CANCELLED THE RED FLAG WARNING FOR
THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND
EASTERN HUERFANO COUNTIES FOR THE REMAINDER OF THIS EVENING. WINDS
HAVE DIMINISHED ACROSS THE REGION THIS EVENING.  

HOWEVER STRONG GUSTY WINDS ARE EXPECTED TO SPREAD ACROSS ALL OF
THE SOUTHEAST PLAINS SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES
MAY APPROACH OR DROP SLIGHTLY BELOW 15 PERCENT...AND COMBINED WITH
THE DRY FUELS...WILL LEAD TO THE POSSIBILITY FOR CRITICAL FIRE
WEATHER CONDITIONS. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR ALL OF THE SOUTHEAST COLORADO PLAINS SUNDAY AFTERNOON.


COZ229-230-233-211645-
/O.CAN.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/
/O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
542 PM MST SAT NOV 20 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND
233...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 229...230 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 


* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. 

* WIND...WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE
  NIGHT BUT WILL INCREASE AGAIN FROM THE WEST TO SOUTHWEST WINDS
  AT 20 TO 35 MPH TOMORROW.

* HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT
  TOMORROW.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE AGAIN TOMORROW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226>228-231-232-234>237-211645-
/O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
542 PM MST SAT NOV 20 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226...227...
228...231...232...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231...
  232...234...235...236 AND 237. 

* WIND...WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AT 20
  TO 35 MPH.

* HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
753 
WWUS85 KPUB 210103 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MST SAT NOV 20 2010

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST
COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER
ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL PASO...
PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS ANIMAS AND
HUERFANO. THIS FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES ALONG WITH DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CANCELLED THE RED FLAG WARNING FOR
THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND
EASTERN HUERFANO COUNTIES FOR THE REMAINDER OF THIS EVENING. WINDS
HAVE DIMINISHED ACROSS THE REGION THIS EVENING.  

HOWEVER STRONG GUSTY WINDS ARE EXPECTED TO SPREAD ACROSS ALL OF
THE SOUTHEAST PLAINS SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES
MAY APPROACH OR DROP SLIGHTLY BELOW 15 PERCENT...AND COMBINED WITH
THE DRY FUELS...WILL LEAD TO THE POSSIBILITY FOR CRITICAL FIRE
WEATHER CONDITIONS. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR ALL OF THE SOUTHEAST COLORADO PLAINS SUNDAY AFTERNOON.


COZ229-230-233-211730-
/O.CAN.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/
/O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
603 PM MST SAT NOV 20 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND
233...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 229...230 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 


* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. 

* WIND...WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE
  NIGHT BUT WILL INCREASE AGAIN FROM THE WEST TO SOUTHWEST WINDS
  AT 20 TO 35 MPH TOMORROW.

* HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT
  TOMORROW.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE AGAIN TOMORROW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ226>228-231-232-234>237-211730-
/O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
603 PM MST SAT NOV 20 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226...227...
228...231...232...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231...
  232...234...235...236 AND 237. 

* WIND...WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AT 20
  TO 35 MPH.

* HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 19, 8:05 PM MST, 29 minutes earlier.

Area forecast discussion, Nov 19, 8:05 PM MST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MST FRI NOV 19 2010

.UPDATE...

...RED FLAG WARNING FOR EASTERN HUERFANO AND LAS ANIMAS COUNTIES TOMORROW...
...BLIZZARD WARNING AND WINTER STORM WARNINGS ISSUED FOR THE
CONTINENTAL DIVIDE TOMORROW NIGHT THROUGH MONDAY...

(TONIGHT AND TOMORROW)

SHALLOW FRONT HAS BACKDOORED INTO SE CO WITH DEW POINTS ALONG THE
I-25 CORRIDOR AROUND KPUB ON THE RISE.  HOWEVER...00Z NAM CONTINUES
TO ADVERTISE POOR RELATIVE HUMIDITY RECOVERIES FOR THE SOUTHERN I-25
CORRIDOR FROM COLORADO CITY TO RATON RIDGE...WHERE EASTERLY PUSH
WILL HAVE A HARD TIME MAKING IT INTO THAT REGION.  SFC DEW POINTS
DOWN AROUND KTAD ARE IN THE SINGLE DIGITS...AND AS SOUTHWESTERLY
FLOW INCREASES TOMORROW AHEAD OF THE NEXT SYSTEM DROPPING INTO THE
PACIFIC NORTHWEST...SFC LEE TROF WILL DEEPEN WITH GUSTY
SOUTHWESTERLY WINDS EXPECTED TO INCREASE BY LATE MORNING/EARLY
AFTERNOON.  THERE WILL BE PERIODIC HIGH CLOUDINESS...BUT LATEST NAM
SHOWS HIGH CLOUD DECK CLEARING IN THE AFTERNOON WHICH SHOULD AID IN
DEEP MIXING AND WARMING TEMPS.  HAVE OPTED TO JOIN NEIGHBORING
OFFICE TO THE SOUTH AND ISSUE A RED FLAG WARNING FOR LAS ANIMAS AND
EASTERN HUERFANO COUNTIES.  AM ALSO GETTING A NARROW RIBBON OF
CRITICAL FIRE WEATHER CONDITIONS ACROSS SRN/WRN PUEBLO COUNTY...AND
WESTERN EL PASO COUNTY...BUT GIVEN THAT THE GREATER PART OF THESE
ZONES WILL STAY UNDER THE COOLER AIR MASS/WEAKER EASTERLY SFC
WINDS...WILL NOT HOIST ANY FIRE WEATHER HIGHLIGHTS FOR THESE REGIONS
AND GIVE MID SHIFT A FEW MORE RUNS TO EVALUATE. FOR NOW...APPEARS
ANY WINDOW FOR CRITICAL FIRE WEATHER CONDITIONS FOR EL PASO AND
PUEBLO COUNTIES MAY NOT MAKE THE REQUIRED 3 HOUR DURATION.
OTHERWISE...SHORT RANGE FORECAST IN GOOD SHAPE...AND ONLY MADE SOME
MINOR ADJUSTMENTS ALONG THE BORDERS TO IMPROVE CONSISTENCY.  -KT

(SATURDAY NIGHT THROUGH MONDAY)

WITH HIGH VOLUME PRE-HOLIDAY TRAVEL EXPECTED OVER THE PASSES LATER
THIS WEEKEND AND INTO EARLY NEXT WEEK...HAVE GONE AHEAD WITH
UPGRADING OUR WINTER STORM WATCH FOR THE CONTINENTAL
DIVIDE...INCLUDING THE SAWATCH...SAN JUANS...MOSQUITO RANGE AND LA
GARITAS. LOWER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES SHOULD BE
SUFFICIENTLY SHELTERED THAT SNOWFALL STAYS BELOW WARNING
RATES...SO WILL CONVERT THE WATCH TO AN ADVISORY FOR THESE AREAS
INCLUDING KLXV. STILL COULD SEE UP TO A FOOT OF SNOW EVEN AT THESE
ELEVATIONS...BUT SPREAD OVER A COUPLE DAYS. BIG SNOW WINNER SHOULD
BE WOLF CREEK AND SW SLOPES OF THE ERN SAN JUANS...WHICH COULD SEE
4 FEET PLUS LOCALLY BY MONDAY AFTERNOON. WITH 140 KT JET MOVING
THRU JUST S OF THE AREA MON MORNING...EXPECT BLIZZARD CONDITIONS
BEGINNING SUN NIGHT AND LASTING THROUGH MON MORNING FOR THE HIGHER
ELEVATIONS AND W SLOPES/EXPOSED RIDGES OF THE SAN JUANS. SNOW
RATES OF 2 OR MORE INCHES PER HOUR AND WIND GUSTS IN EXCESS OF 60
MPH WILL RESULT IN LIFE THREATENING CONDITIONS FOR THIS TIME AND
REGION. SINCE THIS WILL DEFINE THE EVENT FOR THE SAN JUANS...WILL
GO WITH A BLIZZARD WARNING AND STRESS THAT TRUE BLIZZARD
CONDITIONS ARE NOT EXPECTED UNTIL LATE SUN...ALTHOUGH HEAVY SNOW
AND BLOWING SNOW WILL STILL BE OCCURRING FROM THE BEGINNING OF THE
WARNING...LATE TOMORROW NIGHT. ROSE

&&

.PREV DISCUSSION... /ISSUED 411 PM MST FRI NOV 19 2010/

SHORT TERM...
(TONIGHT AND SATURDAY)

CURRENTLY...

COOL FRONT HAS HUNG UP AND WAS LOCATED (VERY ROUGHLY) FROM A
KCOS...FOWLER...KSPD LINE. AS OF 230 PM...FRONT IS WELL DEFINED ON
88D HUNG UP ALONG THE CROWLEY/PUEBLO COUNTY LINE. SAT PIX SHOWS LOTS
OF CIRRUS MOVING ACROSS...ALTHOUGH THE THICKER WAVE CLOUDS HAVE
BROKEN UP QUITE A BIT JUST EAST OF THE ROCKIES. ON THE LARGE
SCALE...BROAD..MODERATE TO STRONG WSW FLOW AT MID LEVELS EXISTS OVER
MOST OF THE WESTERN CONUS ASSOCIATED WITH THE TROUGH OFF THE WEST
COAST.

TONIGHT...

ANOTHER TOUGH MIN TEMP FCST. MIN TEMPS YDAY WERE VERY WARM
WHERE THE WINDS KEPT UP. I EXPECT A REPEAT PERFORMANCE OF THIS
TONIGHT ALONG AND WEST OF THE COOL FRONT WHICH WILL PUSH UP TO NEAR
THE MTNS TONIGHT. FRONT WILL ROUGHLY REACH TO ABOUT 6000 KFT
ELEVATION AND THEN STALL. WEST OF THIS LINE WEST WINDS WILL KEEP UP
AND TEMPS WILL STAY IN THE 40S AND MAYBE 50S. EAST OF THIS LINE IT
WILL BE MUCH COOLER AND LOW CLOUDS WILL FORM. I EXPECT MUCH OF THE
PLAINS BELOW 5500 FEET WILL BE UNDER CLOUDS BY SUNRISE TOMORROW. AS
FOR MIN TEMPS...I GENERALLY WENT ABOVE TO WELL ABOVE GUIDANCE FOR
TONIGHT GIVEN THE CLOUDS (BOTH HIGH AND LOW) AND THE WINDS KEEPING
UP.

SATURDAY...

FRONT WHICH WILL BE BACKED UP TO NEAR THE MTNS AT SUNRISE
WILL SLOWLY BE PUSHED EAST TOMORROW. BY MID DAY TOMORROW FRONT WILL
LIKELY BE LOCATED FROM ROUGHLY KLHX TO KSPD. AREAS WEST OF THIS LINE
WILL BE BREEZY...MILD...WITH LOW RH VALUES...WHILE EAST OF THIS
BOUNDARY IT WILL BE COOLER WITH MUCH HIGHER RH VALUES. SOME
AREA...ESPECIALLY LAS ANIMAS COUNTY...AND EL PASO COUNTY WILL HAVE
TO BE WATCHED FOR FIRE WX CONCERNS.

AS FOR THE MTNS...SNOWS ARE STILL ON SCHEDULE TO ARRIVE TOMORROW
AFTERNOON...AND WILL REALLY GET GOING BEYOND THIS PERIOD. \/34

LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

..SIGNIFICANT WIND AND SNOW POTENTIAL(HEAVIEST SNOW AMOUNTS SO FAR
THIS 2010/2011 COOL SEASON...POSSIBLY IN THE 1 TO 4 FOOT RANGE) OVER
PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS FROM LATER SATURDAY
NIGHT INTO MONDAY NIGHT...

..STRONG AND GUSTY WINDS(ESPECIALLY OVER FAVORED HIGHER TERRAIN
AREAS) EXPECTED FROM SATURDAY NIGHT INTO MONDAY EVENING...

..BELOW SEASONAL TEMPERATURES ALSO EXPECTED FROM MONDAY THROUGH
THANKSGIVING...WITH RATHER COLD TEMPERATURES ANTICIPATED FROM WEDNESDAY
INTO THANKSGIVING MORNING...

LONGER TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT LIMITED TO
SNOW AMOUNTS OVER THE WESTERN AND CENTRAL MOUNTAINS(ESPECIALLY FROM
LATER SATURDAY NIGHT INTO MONDAY NIGHT)...STRONG AND GUSTY WIND
POTENTIAL FROM SATURDAY NIGHT INTO MONDAY EVENING...TEMPERATURES...
AND NEAR CRITICAL/CRITICAL FIRE WEATHER ISSUES FROM LATER SUNDAY
MORNING INTO SUNDAY AFTERNOON(ESPECIALLY OVER PORTIONS OF BACA
COUNTY).

RECENT LONGER TERM COMPUTER SIMULATIONS STILL SUGGEST THAT MOIST AND
STRONG OROGRAPHIC FLOW DEVELOPS OVER THE WESTERN AND CENTRAL
MOUNTAINS FROM LATER SATURDAY NIGHT AND CONTINUES INTO MONDAY
EVENING. THE MOST SIGNIFICANT SNOW(POSSIBLY IN THE 1 TO 4 FOOT RANGE)
OF THE 2010/2011 COOL SEASON IS ANTICIPATED WITH THIS SET-UP AND
THEREFORE HAVE ISSUED A WINTER STORM WATCH FOR ZONES 58>61...63
AND 66>68 FROM 06Z SUNDAY TO 03Z TUESDAY. IF METEOROLOGICAL
PARAMETERS BECOME IDEALLY JUXTAPOSED...SEVERAL FEET OF SNOW WILL
BE POSSIBLE(ESPECIALLY OVER HIGHER ELEVATIONS OF ZONE 68) FROM
LATER SATURDAY NIGHT INTO MONDAY EVENING. IN ADDITION TO THE
SNOW...STRONG WINDS ARE ANTICIPATED OVER THE WESTERN AND CENTRAL
MOUNTAINS WITH THIS UPCOMING EVENT. PLEASE STAY TUNED FOR THE
LATEST UPDATES.

OUTSIDE OF THE WINTER STORM WATCH AREAS...GENERALLY NIL TO LOW GRADE
POPS ARE PROJECTED FROM SATURDAY NIGHT INTO NEXT FRIDAY...HOWEVER
THE ONE EXCEPTION TO THIS WILL BE OVER PORTIONS OF THE SANGRE DE
CRISTO MOUNTAINS(ESPECIALLY SOUTHERN SECTIONS) FROM LATER SUNDAY
INTO SUNDAY NIGHT AND THEN AGAIN FROM LATER MONDAY INTO MONDAY
EVENING WHERE SEVERAL INCHES OF WIND BLOWN SNOW WILL BE
POSSIBLE...WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY.

SPEAKING OF WINDS...GUSTY WINDS NEARING 75 MPH AT TIMES WILL BE
POSSIBLE OVER FAVORED HIGHER TERRAIN REGIONS FROM SATURDAY NIGHT
INTO MONDAY.  AT THIS POINT IT APPEARS THAT THE HIGHEST WIND
POTENTIAL SHOULD BE NOTED FROM APPROXIMATELY 04Z TO 16Z SUNDAY AND
THEN AGAIN FROM 04Z TO 15Z MONDAY. IF THE UPPER JET CORE MOVES IN
STRONGER THAN CURRENTLY ANTICIPATED...THEN A HIGH WIND WARNING MAY
BECOME NECESSARY DURING THE PREVIOUSLY MENTIONED TIME-FRAME.

ALSO...DUE TO THE COMBINATION OF EXISTING DRY CONDITIONS OVER THE
FAR SOUTHEAST PLAINS...GUSTY WINDS AND LOW AFTERNOON RELATIVE
HUMIDITES...NEAR CRITICAL TO CRITICAL FIRE WEATHER ISSUES MAY ARISE
FROM LATE SUNDAY AFTERNOON INTO SUNDAY AFTERNOON(ESPECIALLY OVER
SOUTHERN PORTIONS OF BACA COUNTY). IN ADDITION...THE STORM
PREDICTION CENTER(SPC) IS HIGHLIGHTING THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS OVER PORTIONS OF THE SOUTHEASTERN COLORADO
PLAINS SUNDAY.  WFO PUEBLO WILL CONTINUE TO MONITOR THIS SITUATION
CLOSELY.

ANOTHER LONGER TERM METEOROLOGICAL ISSUE IS THE POTENTIAL FOR BELOW
SEASONAL TEMPERATURES FROM MONDAY INTO THANKSGIVING DAY...ESPECIALLY
FROM WEDNESDAY INTO THANKSGIVING MORNING.  THE POTENTIAL EXISTS THAT
AREAS SUCH AS COLORADO SPRINGS AND PUEBLO WILL EXPERIENCE THE
COLDEST MAXIMUM AND MINIMUM TEMPERATURES SEEN SO FAR THIS
2010/2011 COOL SEASON.  ALL IN ALL...A VERY ACTIVE METEOROLOGICAL
PATTERN IS EXPECTED DURING THE NEXT SEVERAL DAYS.

AVIATION...

AS OF 230 PM...COOL FRONT WAS HUNG UP JUST EAST OF KPUB...AS PER
LOOP OF KPUX 88D. I ANTICIPATE LATER THIS AFTERNOON AND INTO THIS
EVENING THAT THIS FRONT WILL BACK UP TO THE MTNS. COOL AIR IS
S51OW SO EXPECT THE LOW STRATUS TO MAINLY AFFECT AREAS AT OR BELOW
6000 FEET. LIKEWISE..KPUB WILL LIKELY FALL INTO LOW CLOUDS DURING
THE EARLY MORNING HOURS OF SATURDAY AND LAST UNTIL MID TO LATE
MORNING. KCOS IS GOING TO BE MORE PROBLEMATIC. SINCE THE COOL AIR IS
SO S51OW...CLOUDS MAY NOT MAKE IT AS FAR N AS KCOS. FOR NOW...WILL
MENTION SCT 010 IN THE KCOS TAF. KALS WILL BE VFR NEXT 24H.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 6 PM MST SATURDAY FOR COZ229-230-
233.

WINTER STORM WARNING FROM 11 PM SATURDAY TO 8 PM MST MONDAY FOR
COZ058-060-061-066-067.

BLIZZARD WARNING FROM 11 PM SATURDAY TO 8 PM MST MONDAY FOR
COZ068.

WINTER WEATHER ADVISORY FROM 11 PM SATURDAY TO 8 PM MST MONDAY
FOR COZ059-063.

&&

31/44
Hazardous weather outlook, Nov 19, 6:30 AM MST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MST FRI NOV 19 2010

COZ058>089-093>099-201330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MST FRI NOV 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF MODERATE TO HEAVY SNOWFALL ARE EXPECTED OVER THE CENTRAL
AND SOUTHWEST MOUNTAINS SATURDAY NIGHT THROUGH WEDNESDAY...AS A
STRONG JET STREAM MOVES INTO SOUTHERN COLORADO. STRONG SOUTHWEST
WINDS WILL BRING ABUNDANT PACIFIC MOISTURE TO THE AREA AND THE
POTENTIAL FOR SIGNIFICANT SNOWFALL. THE HEAVIEST SNOW ACCUMULATIONS
ARE EXPECTED OVER THE EASTERN SAN JUAN MOUNTAINS...WHERE UP TO THREE
FEET OF SNOW MAY ACCUMULATE AT PASS LEVEL BY MONDAY. TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE MAY OCCUR OVER ALL OF THE CENTRAL
MOUNTAIN REGION BY MID-WEEK. SNOW AND BLOWING SNOW WILL LIKELY
CAUSE HAZARDOUS TRAVEL OVER THE HIGH MOUNTAIN PASSES THROUGH THIS
PERIOD.

SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS OF 50 TO 70 MPH WILL BE
POSSIBLE ACROSS THE AREA ON SUNDAY...WITH THE STRONGEST WINDS OVER
THE HIGHER TERRAIN...AS THE JET STREAM CONTINUES TO MOVE ACROSS
THE STATE.

A MUCH COOLER AIR MASS IS EXPECTED TO MOVE ACROSS THE EASTERN
MOUNTAINS AND PLAINS TUESDAY AND WEDNESDAY. SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY...WHICH
COULD CAUSE SOME HOLIDAY TRAVEL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 8:26 PM MSTBlizzard WarningPUBConejos, Mineral, Rio Grande66 hr
Nov 19, 8:26 PM MSTWinter Storm WarningPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache71 hr
Nov 19, 8:26 PM MSTWinter Weather AdvisoryPUBChaffee, Lake66 hr
Nov 20, 2:57 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more14 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.